Poisoning: Organophosphorus Compounds

Poisoning: Organophosphorus Compounds

Q. 1 Drug given in OPC poisoning is
 A Atropine
 B

Oximes

 C Both
 D

Naloxone

Q. 1 Drug given in OPC poisoning is
 A Atropine
 B

Oximes

 C Both
 D

Naloxone

Ans. C

Explanation:

Both REF: Parikh 6th ed 10.45

Naloxone is used for opioid poisoning

TREATMENT OF OPC POSONING:

  1. Decontamination, airway management
  2. Atropine: antidote is highly effective in counteracting peripheral muscarinic effects and higher doses are required to anatgonise CNS effects. However it is not effective in nicotinic actions. It is ineffective on respiratory centre in presence of severe asphyxia and also if BP fails.
  3. Cholinesterase reactivators like DAM, 2- PAM act by competing for phosphate group of OPC and release it from cholinesterase enzyme. Oximes should be started as early as possible preferably within 24 hours before phosphorylated enzyme has undergone aging and become resistant to hydrolysis.

Q. 2

Ramesh presented with bronchodilatation, increased temperature, constipation and tachycardia. Probable diagnosis is poisoning with:           

AIIMS 10

 A

Mushroom

 B

Atropine

 C

Arsenic

 D

Organophosphorus

Q. 2

Ramesh presented with bronchodilatation, increased temperature, constipation and tachycardia. Probable diagnosis is poisoning with:           

AIIMS 10

 A

Mushroom

 B

Atropine

 C

Arsenic

 D

Organophosphorus

Ans. B

Explanation:

Ans. Atropine


Q. 3

All are true of OPC poisoning, except:            

AIIMS 13

 A

They are anti-cholinesterase agents

 B

Bradycardia is seen

 C

Atropine reverses muscle weakness

 D

Paralysis may occur as complication

Q. 3

All are true of OPC poisoning, except:            

AIIMS 13

 A

They are anti-cholinesterase agents

 B

Bradycardia is seen

 C

Atropine reverses muscle weakness

 D

Paralysis may occur as complication

Ans. C

Explanation:

Ans. Atropine reverses muscle weakness

Quiz In Between


Q. 4

In a child with OPC poisoning, following is the correct order of priority in management: 

UPSC 08

 A

Pralidoxime, diazepam, atropine, clear airway

 B

Clear airway, atropine, diazepam, pralidoxime

 C

Diazepam, atropine, clear airway, pralidoxime

 D

Atropine, pralidoxime, diazepam, clear airway

Q. 4

In a child with OPC poisoning, following is the correct order of priority in management: 

UPSC 08

 A

Pralidoxime, diazepam, atropine, clear airway

 B

Clear airway, atropine, diazepam, pralidoxime

 C

Diazepam, atropine, clear airway, pralidoxime

 D

Atropine, pralidoxime, diazepam, clear airway

Ans. B

Explanation:

Ans. Clear airway, atropine, diazepam, pralidoxime


Q. 5

A farmer visiting an orchard gets unconscious, excessive salivation, constricted pupils and fasciculation of muscles. Treatment is started with:   

AIIMS 07

 A

Atropine

 B

Neostigmine

 C

Physostigmine

 D

Adrenaline

Q. 5

A farmer visiting an orchard gets unconscious, excessive salivation, constricted pupils and fasciculation of muscles. Treatment is started with:   

AIIMS 07

 A

Atropine

 B

Neostigmine

 C

Physostigmine

 D

Adrenaline

Ans. A

Explanation:

Ans. Atropine


Q. 6

Dose of pralidoxime in OPC poisoning:

NIMHNS 13

 A

1-2 mg IV

 B

1-2 mg IM

 C

1-2 g IV

 D

1-2 g oral

Q. 6

Dose of pralidoxime in OPC poisoning:

NIMHNS 13

 A

1-2 mg IV

 B

1-2 mg IM

 C

1-2 g IV

 D

1-2 g oral

Ans. C

Explanation:

Ans. 1-2 g IV

Quiz In Between


Q. 7

The drug of choice in a patient suffering from muscular cramps, salivation, frothing from mouth, sweating, lacrimation, blurring of vision, miosis,bronchorrhea etc after consuming the food item shown in the picture below is which among the following? 

 A

Atropine.

 B

Carbachol.

 C

Adrenaline.

 D

Physostigmine.

Q. 7

The drug of choice in a patient suffering from muscular cramps, salivation, frothing from mouth, sweating, lacrimation, blurring of vision, miosis,bronchorrhea etc after consuming the food item shown in the picture below is which among the following? 

 A

Atropine.

 B

Carbachol.

 C

Adrenaline.

 D

Physostigmine.

Ans. A

Explanation:

Ans:A.) Atropine.

Patient is suffering from Mushroom poisoning with Muscarinic effects.

  • There are different type of Mushroom toxins:
  • GI poisons are the most frequently encountered mushroom toxins like Amatoxins, hepatotoxins, Epileptogenic toxins,Nephrotoxins,CNS poisons like Muscarine, psilocybin, etc.
  • In mushroom poisoning that primarily contain Muscarinic effect, the following manifestations may be seen:
  • Exhaustion, irritability, muscular cramps, salivation, frothing from mouth, sweating, lacrimation, blurring of vision, miosis, ptosis, bronchorrhea, cough, wheeze, tachypnea, rhonchi, bradycardia, hypotension, abdominal cramps, vomiting, and diarrhea were observed.
  • The drug of choice for mushroom poisoning manifesting with muscarinic effects is Atropine.



Q. 8

Type II paralysis in organophosphorous poisoning treatment is ‑

 A

Atropine

 B

Oximes

 C

Symptomatic treatment 

 D

No treatment

Q. 8

Type II paralysis in organophosphorous poisoning treatment is ‑

 A

Atropine

 B

Oximes

 C

Symptomatic treatment 

 D

No treatment

Ans. C

Explanation:

Ans. is ‘c’ i.e., Symptomatic treatment 

  • Paralysis due to organophosphate (OP) poisoning can be three types ‑

1. Type I (cholinergic phase)

  • It involves acute paralysis secondary to persistent depolarization at the neuromuscular junction caused by persistent stimulation by excessive Ach.
  • Treatment of choice is atropine with or without oximes.

2. Type II

  • It is also called as intermediate syndrome.
  • It develops 1-4 days after resolution of acute cholinergic symptoms.
  • It is manifested as paralysis and respiratory distress.
  • It involves proximal muscles with relative sparing of distal muscle groups.
  • The pathogenesis presumed to be dysfunction of neuromuscular junction caused by downregulation of presynaptic and postsynaptic nicotinic receptors due to release of excessive Ach and Ca’ respectively.
  • Atropine is ineffective, symptomatic treatment is given.

3. Type III

  • It involves OP-induced delayed polyneuropathy (OPIDN).
  • It occurs 1-3 weeks after exposure and is associated with demyelination of axons.
  • It is not caused by cholinesterase inhibition but rather by neuropathy target esterase (NTE) inhibition.
  • It involves distal muscles with relative sparing of neck muscles, cranial nerves, and proximal muscles.

Quiz In Between



Leave a Reply

Free Mini Course on Stomach

Mini Course – Stomach

22 High Yield Topics in Stomach

in Just 2 Hours

Submission received, thank you!

Close Window
%d bloggers like this:
Malcare WordPress Security